It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Lupus Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-13-2006, 08:17 AM   #1
Junior Member
 
Join Date: Mar 2006
Posts: 10
lushine40 HB User
prednisone withdrawal??

this crazy drug can do anything it seems. how 'bout when you go off it. i decreased by 5mg last week. had a headache 5 days in a row. anyone else experience this? i know anything can happen with lupus.

just curious.

thanks a bunch

hope u'r having a good day

lulu

 
Old 03-13-2006, 09:27 AM   #2
Senior Veteran
(female)
 
Glojer's Avatar
 
Join Date: Mar 2005
Location: St. Louis, Mo. USA
Posts: 3,692
Glojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB User
Re: prednisone withdrawal??

Hi lulu, I am on prednisone 4mgs a day. I have dropped from 5mgs. and have also in the past come all the way off of it. How slow did you come off the prednisone? I went down one mg. a day every ten days to two weeks. I had no problems doing that except the joint pain increased as I went down on prednisone. I did not have any other side effects.

I hope you will be doing better soon.

Glojer

 
Sponsors Lightbulb
   
Old 03-13-2006, 01:33 PM   #3
Senior Member
(female)
 
Join Date: Aug 2005
Posts: 104
Suni321 HB User
Re: prednisone withdrawal??

Hi Lulu, I've had some pretty bad episodes tapering down on Prednisone. Usually it's when I'm tapering at the high doses down 5mg. like 50mg to 45mg..

But, for me what occurs is my symptoms intensify such as feeling like a truck ran over me multiple times.... muscle aches, headache, joint pain, eye issues, swelling - very irritable. Lot's of fun! But, it might not be so bad if you are at a low dose as long as you are tapering down a little bit at a time.

On my last taper I talked to the nurse at my Rheum's office about the "withdrawal effects" and she said had seen people that had issues tapering just 1mg & some who didn't have any issues at all. Depends on how long you've been on the dose.

Hope that helps!

 
Old 03-13-2006, 09:24 PM   #4
Inactive
(female)
 
Join Date: Apr 2005
Location: Beautiful West Virginia
Posts: 28
Langoley HB User
Re: prednisone withdrawal??

Hi guys, my tapers are usually more like Suni321 "But, for me what occurs is my symptoms intensify such as feeling like a truck ran over me multiple times.... muscle aches, headache, joint pain, eye issues, swelling - very irritable. Lot's of fun! But, it might not be so bad if you are at a low dose as long as you are tapering down a little bit at a time" I don't get many headaches but I get a lot of the joint pain, fatigue and general grouchiness!!
Best of luck, maybe try a slower taperins schedule.
Dee

 
Old 03-14-2006, 12:55 PM   #5
Junior Member
 
Join Date: Mar 2006
Posts: 10
lushine40 HB User
Re: prednisone withdrawal??

thanks everyone for the replies. seems to be a consensus amongts others with lupus i've spoken to - tappering can be rough.

i've been on prednisone since end of jan. started at 30 mg. they upped me to 40mg for 2 wks. down to 35mg for 2 wks. been on 30 mg for one wk.

will probably stay at 30 mg for a few wks.

i'll post soon.

hope u'r all having a good day

lulu

 
Old 03-14-2006, 02:27 PM   #6
Member
(female)
 
Join Date: Jul 2005
Posts: 99
jusbreatheOM HB User
Re: prednisone withdrawal??

HI
can langoley go a lil more in depth on eye issues, or if anyone else has them. I was on a taper of prednisone and now I am down to 5 mgs a day. From my hip to my toes feels like nerve pain, which truly could be unrelated, but I am having some eye issues.
Felicia

 
Old 03-14-2006, 06:40 PM   #7
Inactive
(female)
 
Join Date: Apr 2005
Location: Beautiful West Virginia
Posts: 28
Langoley HB User
Re: prednisone withdrawal??

Yes Felicia; what would you like to know?? I do have dry eyes and sometimes my vision gets blurry. Doesn't last very long. Not sure if it's due to high doeses of Prednisone like 20 mg give or take or actual Lupus weirdness. The ophlamologist was very helpful & I happened to be having the problem when she was able to see me. She just described it as "boggy" which she said was like swollen due to the steriods or simple due to the Lupus. The tissue in the eye she said she was referring to is just like the tissue inside of our joints so perhaps when we are having joint pain-Lupus activity, maybe the tissue in the eyes can become swollen and cause our vision to get a little blurry?
Hope this helps and if you have any specific question or idea; please let me know!
Best of luck to all of us Lupus people,
Dee

 
Old 03-20-2006, 11:36 PM   #8
Member
(female)
 
Join Date: Jul 2005
Posts: 99
jusbreatheOM HB User
Re: prednisone withdrawal??

Thank You! I was jjust wondering if it was a side effect of prednisone, or my sjorgren syndrome acting up.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Short Course of Prednisone for Possible Pneumonia manchak99 General Health 5 12-31-2009 04:51 PM
Good Polymyalgia rheumatica (PMR) and Prednisone book pmrvet Arthritis 1 06-11-2009 12:53 PM
Prednisone 'Taper' Vanessa74 Asthma 11 03-23-2008 06:53 AM
Prednisone Dosage for Chronic Sinusitis Sleepy2007 Sinus Problems 4 05-04-2007 08:03 AM
On Prednisone because of immune system. mergatroy Immune Disorders 8 09-19-2006 01:50 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



VeeJ (173), ladybud (43), AngelicBrat (16), luca689 (7), ksp (6), neveragain444 (6), luvinmusiq (5), brooklyngirl (4), Daisygrace (4), AgedFlowerChild (3)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (670), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 07:04 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!